Xodol overdose symptoms may manifest in an individual who uses the drug for recreational purposes or in those who take more of the drug than prescribed. The chances of an overdose increase exponentially if the drug is consumed in combination with alcohol or other narcotic pain relievers or street drugs. Overdose on Xodol can be life-threatening and may result in serious damage if not treated promptly.
When taken orally, approximately 85 percent of the acetaminophen in Xodol is excreted in the urine within 24 hours after administration.
What Is Xodol?
Xodol is a prescription pain medication that contains acetaminophen and hydrocodone. Acetaminophen is a less potent analgesic that increases the effects of hydrocodone, which is a narcotic pain reliever. These two medications in combination are generally used in the treatment of moderate to severe short-term pain caused by dental procedures or surgery. It is also sometimes used in the treatment of chronic pain and migraines. Xodol may also be prescribed by your health care provider to treat conditions such as insomnia and coughing.
Symptoms of Xodol Overdose
“Serious effects can be produced from both the acetaminophen and hydrocodone components of the drug.”
Xodol is a habit-forming drug and may cause physical and psychological dependence in individuals who misuse it. If more than the prescribed dose is administered, the individual may display Xodol overdose symptoms which can eventually result in death.
Serious effects can be produced from both the acetaminophen and hydrocodone components of the drug. Signs of an overdose on Xodol may include:
- Cold and clammy skin
- Bradycardia (slowed heart rate)
- Hypotension (low blood pressure)
- Difficulty breathing
- Extreme drowsiness that may lead to coma
- Cardiac arrest (heart attack)
- Hypoglycemia ( low blood sugar)
- Loss of appetite
- Cyanosis (bluish lips or nails)
- Stomach pain
- Muscle weakness
- Liver failure
- Jaundice (yellowing of skin and eyes)
- Dark colored urine (Pepsi colored)
Anyone using this medication should seek immediate medical attention if any of the signs above are noticed. If the overdose was as a result of addiction or misuse of the drug, you should seek out a rehab facility where you can get drug-free. Call us now at 1-888-287-0471 to discuss the treatment options available to you for Xodol detox.
Hydrocodone stays in your system for three to four days after administration and may be present for up the seven days in some cases.
Treatment for Xodol Overdose
In the event of a Xodol overdose, immediate medical detox treatment must be sought in order to reduce the risk of life-threatening complications. If the overdose occurred recently, the medical professional would need to:
- Develop a patent airway to aid or resume respiration. If the patient is unconscious, this can be done by inserting an endotracheal tube and utilizing methods of assisted respiration.
- Induce vomiting or do a gastric lavage to remove the contents of the drug from the stomach. This can be done manually or by administering syrup of ipecac if the patient is awake and alert.
- Administer activated charcoal to prevent further absorption of the medication into the blood stream.
- Administer the narcotic antagonist Narcan, to counter the effects of the hydrocodone part of the medication and reverse respiratory depression.
- Administer Acetadote to counteract the overdose effects of the acetaminophen and also reduce the risk of liver damage.
- Administer intravenous fluids to relieve hypovolemia and hypotension
“…immediate medical detox treatment must be sought in order to reduce the risk of life-threatening complications.”
In the case that Xodol overdose symptoms are noticed at a later point, the patient may suffer severe liver damage and may ultimately need a liver transplant. Constant monitoring of the patient is required until a full recovery is made.
Hydrocodone was first created in 1920 in Germany; it was approved for used and sale in the US and Canada in 1943.